Dear Just, it could cause an OD if someone tries to use more than one fentanyl patch, so don't do that. Fentanyl patches deliver the opiate continuously over a few daysand if you take any other CNS med with it, it can also cause an OD. If you are rx'ed this patch and it doesn't seem to be helping, please let your dr know so they can adjust the dose to perhaps the next strongest dose. The medication in the patch is concentrated, but is supposed to slowly and continuously release the opiate. Patti
Do not apply two patches at one . This drug releases slowly throughout the day and to have two on is not how they are supposed to be used. If the one patch is not working because the strength is too low, let your doctor know so that he/she can adjust the dose. Just be carefull about over medicating, it creeps up on you, your breathing slows and before you know it, you start nodding off. Don't take this the wrong way, I'm not saying that's what you are doing, just letting you know what can happen if you take too much. I have heard more than I ever had, of people over dosing and they don't even know it and it happens quickly and quietly. I hope your pain gets managed and good luck. Will keep you in my prayers.
Hi there and welcome to DC. I am wondering why you are asking this question. It already sounds like you are thinking of going against your doctor's orders on this one. Is that correct??? We aren't here to judge you or make any accusations about anything really. But your safety IS our concern and that question smacks of potential problems and possible o.d. which could be fatal. Because of the slow release already of the one, putting on a second wouldn't affect you right away... it would be many hours later and once that one starts to take effect you might just find out that you end up asleep and possibly in a coma later. Do not do that under any circumstances. If you are in that much pain and not properly under pain control then you should be talking with your doctor and not randomly trying things to see if they work better. That is how people end up dead - that's pretty final, right??? Don't do that...
I know my husband is on them and we kept telling the dr it wasn't working so he upped it to 50 then 75 now 100 + he added Percocet 10/325 he has spinal stenosis and in case that's not known by many it's narrowing of the spine and it just gets worse he's 54 has had 2 neck surgeries a titanium plate in his neck and too many spurs to count and 2 lower back surgeries not to mention the other different 14 surgeries and he had to go 4 years after changing drs from one state to another and they all have to go through their own protocol before giving this amount of meds and so his dr sent him for a myelogram by the way say no to that unless you are really in severe pain it hurts more then I can say anyway now that the doc knows my husband is in severe pain he is also sending him to a neurosurgeon to see if he can help so after all this said please just don't do that it will get better we never thought the doc would see and we almost changed doctors it is that bad ...
but if you can't handle the pain go to an ER at least that way it's documented and he will see your needing more help ok I pray your not in his shoes but if you are please give it time and go to ER or an emergency clinic he has dealt with all this since 1996 and he still worked as a mechanic and at salvage yards but he also has osteoporosis and his vertebrates are like sponges and the plate has shifted because of it . Please consider your life and your family . Sorry for rambling but drugs are serious and they do creep up on you .
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2009 • 2 answers
Posted 9 Jun 2011 • 1 answer
Do you have problems sleeping with the fentanyl patch? When I apply the 50 mcg patch I cannot sleep?
Posted 25 Jul 2013 • 1 answer
Posted 11 Jun 2014 • 9 answers
AATN: Mylan Fentanyl patch users... If your having a hard time getting your fentanyl patch to stick?
Posted 16 Aug 2014 • 7 answers